MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Impaired Healing (2378); Drug Resistant Bacterial Infection (4553)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about 2 years, post implant of a bard/davol ventrio hernia patch , the patient was diagnosed with a surgical site infection (mrsa), and suture abscess and subsequently underwent explant of the mesh.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and to the index procedure, however, based on the information provided, no conclusions can be made.Infection is an known inherent risk of surgery.The instruction-for-use (ifu) supplied with the device lists infection as a possible complication.Regarding infection, the warnings section of the ifu states: " if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of the manufacturing records shows the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 185 units released for distribution in october, 2015.Not returned - remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2016 - subject patient underwent primary open ventral periumbilical hernia repair procedure, during which a bard/davol ventrio hernia patch was placed in underlay fashion intra-peritoneally using anterior cst method, using non-bard/davol mechanical fixation device and sutures.Fascia and full skin closure was achieved using sutures and staples.The patient was discharged on (b)(6) 2016.On (b)(6) 2018 - subject patient was diagnosed with surgical site infection, was treated with oral antibiotics, and underwent wound debridement.The ssi was deep layer and the culture tested positive for methicillin-resistant staphylococcus aureus (mrsa).The subject patient was also diagnosed with chronic wound draining at the sinus tract, which is likely secondary to suture abscess.On (b)(6) 2018 - subject patient underwent ventral periumbilical repair for ssi and chronic wound draining.Fascia and full skin closure was achieved using sutures.The patient was discharged on (b)(6) 2018.On (b)(6) 2018 - subject patient was diagnosed with mesh infection.On (b)(6) 2018 - subject patient underwent laparotomy ventral periumbilical repair for mesh infection, during this procedure the mesh was explanted.Fascia and full skin closure was achieved using sutures.The patient was discharged on (b)(6) 2018.Per the study clinician, the reported adverse events have been assessed as moderate to severe, possibly related to the study device and possibly related to the index procedure.The outcome reported as recovered/resolved.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14517690
Report Number1213643-2022-00353
Device Sequence Number5502359
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010212
Device Lot NumberHUZH1268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight106 KG